Good info. Tapering or cold turkey are not for everyone. You have offered information about an alternative; if just one person reads this, and decides to use this info, then it will prove to be a valuable post. Thanks. Let us know how things go for you.
Thank you. I do hope it helps people! As for me I started tapering about two days ago, yet I did it too fast. I was prescribed up to 2 norcos a day and I was taking 3. I went to half that dosage and the withdrawals started the next day. I had been on norcos for 2 years.
The doctor that I have who was prescribing them tried to commit suicide due to his divorce and is losing his practice. I called another doctor that I had only seen once yet who helps with addiction. He told me to taper with dropping one pill every two weeks and that cold turkey not only had bad side effects, it can screw up a person's chemistry.
At that point I asked him what my medical alternatives were as I was scared I'd run out or wouldn't do it correctly. He mentioned going to university hospitals. No hospital can refuse treatment because a person can't pay and most will do free/sliding scale.
I think anyone who is thinking about going cold turkey should consider this alternative. Also, when you check yourself in, you can check yourself out.
What may also help ANYONE is to try to do things that are therapeutic. Whether it's walking, yoga, watching funny movies or shows, music, reading, seeing people, etc. Laughter and exercise build endorphins which will not only improve mood, it will give the body fuel to fight. Music has been shown to be therapeutic as well. These have helped me and I hope they help anyone else out there too! :)
You sound like me...I've been abusing pain meds for over ten years. This last round I'd been taking 8 to 10 Norco 10s a day for well over a year. I decided I had to stop. I tried tapering, but I wasn't strong enough - if more pills were available, I took them. I even started stealing 50 Norcos a month from a friend - anything to get me to my next script. So, I quit cold turkey. The first four days were hell, then it got better, and continues to do so. You sound like you have a good plan in place. All the best, and keep posting.
Wow! You quit cold turkey after 8-10 a day? I can't imagine what that is like! Were you puking and really sick?
What I did notice today is that I only took half of what I was used to taking (3/4 norcos a day). I didn't get sick like I did the other day, yet every doctor I have spoken to has said wean off every 1-2 weeks. I know I take zoloft for depression so it could be that it would really screw up my brain chemistry.
All I know is that a hospital can't refuse treatment to someone. I want to know how my liver is, my vitals, etc. I also want to get to the route of the pain that got my prescribed these in the first place. I will go back to physical therapy and I will do counseling. I just want to be helped the RIGHT way.
I think I will post on Monday right before I check in. Usually weekends are the busiest for ERs.
I'm in CA too. I will keep you updated. I hope if anything, that my posts will help others who are looking for answers. No one wants to go through this.